Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 330, NWS Jackson, MS

June 23, 2017Clay County, Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 23, 2017, 11:57 AM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2017, 11:57 AM CDT (16:57 UTC)
Expired
Jun 23, 2017, 12:32 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 12:23 PM CDTTSTM WND DMG4 Wsw Columbus Afb, MSTREE DOWNED ALONG WITHERSPOON RD NEAR TOWN CREEK CAMPGROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2017-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2017-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

436 
WUUS54 KJAN 231657
SVRJAN
MSC025-087-105-231745-
/O.NEW.KJAN.SV.W.0330.170623T1657Z-170623T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1157 AM CDT FRI JUN 23 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northeastern Oktibbeha County in northeastern Mississippi...
  Central Lowndes County in northeastern Mississippi...
  Clay County in northeastern Mississippi...

* Until 1245 PM CDT

* At 1157 AM CDT, a severe thunderstorm was located over Pala Alto,
  or near West Point, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near...
  West Point around 1200 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3370 8837 3368 8838 3350 8854 3343 8887
      3381 8887 3381 8872 3368 8872 3368 8850
      3367 8849 3367 8850 3366 8852 3365 8851
      3366 8850 3367 8841 3374 8833
TIME...MOT...LOC 1657Z 238DEG 40KT 3366 8874 

HAIL...<.75IN
WIND...60MPH
 
$$

DC
2 follow-up statements
304 
WWUS54 KJAN 231709
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1209 PM CDT FRI JUN 23 2017

MSC105-231718-
/O.CAN.KJAN.SV.W.0330.000000T0000Z-170623T1745Z/
Oktibbeha MS-
1209 PM CDT FRI JUN 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKTIBBEHA COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3347 8867 3356 8867 3368 8868 3368 8850
      3367 8849 3367 8850 3366 8852 3365 8851
      3366 8850 3367 8841 3369 8839 3368 8838
      3350 8854
TIME...MOT...LOC 1708Z 238DEG 40KT 3372 8862 

$$

MSC025-087-231745-
/O.CON.KJAN.SV.W.0330.000000T0000Z-170623T1745Z/
Lowndes MS-Clay MS-
1209 PM CDT FRI JUN 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR CENTRAL LOWNDES AND SOUTHEASTERN CLAY COUNTIES...

At 1208 PM CDT, a severe thunderstorm was located near Prairie, or 8
miles southwest of Aberdeen, moving northeast at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

this severe thunderstorm will remain over mainly rural areas of
central Lowndes and southeastern Clay Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3347 8867 3356 8867 3368 8868 3368 8850
      3367 8849 3367 8850 3366 8852 3365 8851
      3366 8850 3367 8841 3369 8839 3368 8838
      3350 8854
TIME...MOT...LOC 1708Z 238DEG 40KT 3372 8862 

HAIL...<.75IN
WIND...60MPH
 
$$

DC
178 
WWUS54 KJAN 231732
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1232 PM CDT FRI JUN 23 2017

MSC025-087-231741-
/O.CAN.KJAN.SV.W.0330.000000T0000Z-170623T1745Z/
Lowndes MS-Clay MS-
1232 PM CDT FRI JUN 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOWNDES AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However gusty winds are still possible with this
thunderstorm.

A tornado watch remains in effect until 800 PM CDT for northeastern
Mississippi.

LAT...LON 3347 8867 3356 8867 3368 8868 3368 8850
      3367 8849 3367 8850 3366 8852 3365 8851
      3366 8850 3367 8841 3369 8839 3368 8838
      3350 8854
TIME...MOT...LOC 1729Z 238DEG 40KT 3387 8834 

$$

DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:48 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 23, 9:48 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
948 AM CDT Fri Jun 23 2017

...LOCALLY HEAVY RAIN REMAINS A THREAT INTO TONIGHT...

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
Large area of mostly tropical rain continues this morning over the
ArkLaMiss Delta region with enough heavy rainfall being produced
to prompt flash flood warnings for part of the area. CAM models
show the rain area spreading to the east as the circulation center
moves into TN/KY.

A cold front dropping south into the region tonight looks to bring
some potent convection with it, but uncertainties exist at the
moment as to whether it will move into the forecast area./26/

Prior discussion below:

Through tonight:

At the time of this writing the center of Tropical Depression
Cindy was located over southeastern Arkansas and advancing in the
general direction of Memphis. Most of the consolidated heavy rain
associated with the center of Cindy has remained west of the
forecast area through most of the night, although just recently
some of this is starting to nudge into the Arklamiss Delta.
Meanwhile, the solid secondary thin heavy rain band causing issues
in the past 12 hours from coastal MS N/NE into central AL has
starting to break up some and migrate back to the west,
essentially bringing a stream of heavier showers back into SE MS,
at least temporarily.

For today, the remnants of Cindy will pick up speed to the
northeast as the trough associated with the current depression
links up with the southern fringes of the relatively fast northern
jet stream. As Cindy passes to the north of the region expect high
moisture transport north into the system to fuel additional
pockets of heavy rain through the our region, and even continue
to produce enough shear to warrant a low-end risk of severe
weather (mainly in the form of locally gusty winds and perhaps a
tornado or two). This risk of severe weather today will mainly be
for central and eastern zones and will be highlighted in the HWO
and graphics. The overall flooding threat fortunately does not
appear as impressive as it could be considering the close
vicinity of the passing tropical system, but there still remains
enough localized flash flooding threat (particularly over areas
that have received heavy rain in the past two days) to continue
the going flash flood through the afternoon in all areas.
Otherwise, there is a decent possibility at least the western
third of zones may be clear of a good deal of the rain by this
afternoon and some breaks in the clouds there could allow temps to
peak late into the upper 80s. Most other locales in the forecast
area will experience highs mainly in the low to mid 80s.

But the rain will certainly not be over after this afternoon,
especially along and north of the I-20 corridor. Model consensus
is pretty good that a cold front in the wake of the passing Cindy
will get shoved south quickly enough to work into northern
portions of the region from late evening through the overnight.
Current very tame lapse rates aloft will have recovered some by
then and lingering high moisture (precipitable water values around
2 inches) should be enough to yield a good deal of additional
showers and thunderstorms, even late into the night. Considering
non-insignificant flow aloft due to the southern fringes of the
impinging northern stream and the better lapse rates some strong
to maybe even marginally severe storms cannot be ruled out. In
addition, flooding will of course remain possible with some of
this activity in areas that are already saturated, although at
this time we will not extend the flash flood watch into tonight
because moisture transport that normally drives flash flooding
situations will have really calmed down. The subsequent shift will
examine the situation closely and make any adjustments necessary.
/BB/

Saturday through Thursday:

Models and their ensembles were continuing to show a somewhat
active period in the wake of Cindy. There will be plenty of
moisture in its wake with pwats in excess of 2 inches for
Saturday, which spells some locally heavy rainfall potential.
Meanwhile a broad latitude upper trough will bring a front into
the region over the weekend. Model solutions seem to bring the
front through the region a little faster on the 00z run by Sunday
morning. Drier air will come through the region behind the front
on Sunday night. This will confine our rain chances across our
southern counties at this time. Upper troughing will increase some
across the southeastern conus as high pressure builds into the
region from the Midsouth. By Monday evening the drier air will
scour out our rain chances across the south. Pwats will be
generally less than one inch. Nightly lows early next week will
dip into the comfortable 60s. As we go into the mid week period
the upper trough will exit to the east as upper ridging builds in
from the Southern Plains. This will allow return gulf flow to come
back across the region as pwats increase to around the 1.2 to 1.5
inch range. This will allow diurnal convective rain chances to
develop over the region./17/

&&

.AVIATION...
12Z TAF discussion:

More showers and embedded thunderstorms will continue to impact
the region and forecast sites through the next 24 hours as the
remnants of Cindy advance gradually northeast of the forecast
area. Expects biggest impacts through this morning across GLH/GWO
and also near GTR/CBM/NMM/MEI corridor where showers and a few
thunderstorms will increase and lead to a few IFR flight cats in
heavier showers. In addition, south SFC winds will be strong and
gusty with peak gusts between 25 and 30 mph possible (especially
around GLH/GWO this morning where gusts near 40 mph cannot be
ruled out). Shower and thunderstorm coverage will increase in
general through midday to early afternoon at most sites today with
ceilings (even away from heavy downpours) having a hard time
improving to VFR except for brief period in midday through
afternoon. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       83  74  84  69 /  75  62  69  32
Meridian      82  74  85  68 /  69  61  80  38
Vicksburg     82  73  84  69 /  91  67  73  24
Hattiesburg   84  75  87  71 /  66  34  75  51
Natchez       82  74  84  70 /  74  50  78  38
Greenville    83  72  83  66 /  88  68  50  17
Greenwood     81  73  84  65 /  86  70  52  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ018-019-
     025>066-072>074.

LA...Flash Flood Watch until 7 PM CDT this evening for LAZ007>009-015-
     016-023>026.

AR...Flash Flood Watch until 7 PM CDT this evening for ARZ074-075.

&&
Hazardous weather outlook, Jun 23, 4:38 AM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
438 AM CDT Fri Jun 23 2017

ARZ074-LAZ007-015-016-023-025-240945-
Ashley-Morehouse-Richland-Madison LA-Franklin LA-Tensas-
438 AM CDT Fri Jun 23 2017

This hazardous weather outlook is for portions of southeast
Arkansas and northeast Louisiana.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Localized flooding is possible through tonight as pockets of
heavy rain and thunderstorms impact the region.

Severe thunderstorms will be possible, mainly tonight, when the
main threats will be from damaging wind gusts and hail.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

ARZ075-LAZ008-009-MSZ018-019-025>029-032>052-056>058-240945-
Chicot-West Carroll-East Carroll-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Choctaw-Oktibbeha-Washington-
Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-
Lauderdale-Smith-Jasper-Clarke-
438 AM CDT Fri Jun 23 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Mainly Today

Localized flooding is expected, mainly today, as pockets of heavy
rain and thunderstorms impact the region. Some very isolated
flooding risk will linger into tonight.

Isolated severe thunderstorms will be possible through tonight.
The main risk with any severe storms today will be potentially
damaging wind gusts and tornadoes while tonight the main risk will
be damaging wind gusts and hail.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ030-031-240945-
Clay-Lowndes-
438 AM CDT Fri Jun 23 2017

This hazardous weather outlook is for portions of northeast
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Today

FLOODING
THREAT...Elevated
TIMING...Mainly Today

Localized flooding is expected, mainly today, as pockets of heavy
rain and thunderstorms impact the region. Some very isolated
flooding risk will linger into tonight.

Severe thunderstorms will be possible through tonight, especially
today. The main risk with any severe storms today will be
potentially damaging wind gusts and tornadoes while tonight the
main risk will be damaging wind gusts and hail.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ024-026-MSZ053-059>062-240945-
Catahoula-Concordia-Claiborne-Jefferson-Adams-Franklin MS-Lincoln-
438 AM CDT Fri Jun 23 2017

This hazardous weather outlook is for portions of northeast
Louisiana, south central Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today

Localized flooding is possible today as pockets of heavy rain and
thunderstorms impact the region.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

MSZ054-055-063>066-072>074-240945-
Copiah-Simpson-Lawrence-Jefferson Davis-Covington-Jones-Marion-
Lamar-Forrest-
438 AM CDT Fri Jun 23 2017

This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today

Localized flooding is expected today as pockets of heavy rain and
thunderstorms impact the region.

Isolated severe thunderstorms will be possible today. The main
risk with any severe storms today will be potentially damaging
wind gusts and tornadoes.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Jun 23, 10:34 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1034 AM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     NON-TSTM WND DMG 9 NE VICKSBURG          32.43N 90.78W
06/23/2017                   WARREN             MS   EMERGENCY MNGR

            A FEW TREES DOWN IN THE AREA. ONE DOWN ON
            POWER LINES.

&&

AW
Local storm report, Jun 23, 10:59 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      5 W HAMBURG             33.23N 91.88W
06/23/2017                   ASHLEY             AR   EMERGENCY MNGR

            ASHLEY RD 12 CLOSED DUE TO WATER OVER
            ROADWAY.

&&

AW
Special weather statement, Jun 23, 11:10 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
1110 AM CDT FRI JUN 23 2017

MSZ043-048-049-231700-
Hinds MS-Rankin MS-Madison MS-
1110 AM CDT FRI JUN 23 2017

...A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT
RANKIN...HINDS AND MADISON COUNTIES UNTIL NOON CDT...

At 1108 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Cameron to near Gluckstadt to near
Jackson to near Dry Grove. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Canton, Camden, Cameron and Gluckstadt around 1115 AM CDT.
  Sharon around 1125 AM CDT.
  Madison around 1130 AM CDT.
  Terry around 1135 AM CDT.
  Brandon, Byram and Farmhaven around 1140 AM CDT.
  Whites and Fannin around 1145 AM CDT.
  Richland and Goshen Springs around 1150 AM CDT.
  Florence and Pisgah around 1155 AM CDT.

Other locations impacted by these storms include Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3205 9071 3270 9013 3270 9010 3273 9008
      3274 9005 3279 9002 3282 9002 3284 8999
      3288 8997 3288 8973 3264 8973 3259 8978
      3246 8975 3205 9010
TIME...MOT...LOC 1608Z 263DEG 26KT 3283 8985 3255 9007 3234 9026 3209
9051

DC
Special weather statement, Jun 23, 11:28 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
1128 AM CDT FRI JUN 23 2017

MSZ029-030-032-033-038-231715-
Oktibbeha MS-Winston MS-Clay MS-Choctaw MS-Webster MS-
1128 AM CDT FRI JUN 23 2017

...A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT
EASTERN CHOCTAW...OKTIBBEHA... NORTHERN WINSTON...NORTHEASTERN
WEBSTER AND CLAY COUNTIES UNTIL 1215 PM CDT...

At 1126 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Montpelier to near Maben to near
Ackerman. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Cumberland around 1130 AM CDT.
  Montpelier around 1135 AM CDT.
  Pheba around 1140 AM CDT.
  Griffith and Betheden around 1155 AM CDT.
  Craig Springs around 1200 PM CDT.
  Muldrow, Pala Alto and Longview around 1205 PM CDT.
  Starkville, West Point and Oktoc around 1215 PM CDT.

Other locations impacted by these storms include Mantee, Sturgis and
Weir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3368 8872 3368 8865 3351 8865 3350 8867
      3329 8867 3329 8881 3325 8881 3318 8903
      3316 8932 3319 8932 3374 8910 3374 8904
      3375 8903 3376 8893 3381 8893 3381 8872
TIME...MOT...LOC 1626Z 252DEG 24KT 3371 8902 3352 8903 3324 8919

DC
Local storm report, Jun 23, 11:48 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1148 AM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     NON-TSTM WND DMG 6 E FLORA               32.55N 90.22W
06/23/2017                   MADISON            MS   LAW ENFORCEMENT

            TREE DOWN AT HWY 22 & HWY 463.

&&

AW
Local storm report, Jun 23, 11:49 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1149 AM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     NON-TSTM WND DMG 4 NW RIDGELAND          32.45N 90.19W
06/23/2017                   MADISON            MS   LAW ENFORCEMENT

            TREE DOWN AT N LIVINGSTON RD AND LAKE CASTLE
            RD.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:05 AM CDTSpecial Weather StatementJANLauderdale25 min
Jun 23, 6:07 AM CDTSpecial Weather StatementJANNewton23 min
Jun 23, 8:05 AM CDTSpecial Weather StatementJANHumphreys, Leflore, Sunflower25 min
Jun 23, 9:00 AM CDTSpecial Weather StatementJANCarroll, Grenada, Montgomery30 min
Jun 23, 10:10 AM CDTSpecial Weather StatementJANAttala, Leake, Madison50 min
Jun 23, 10:22 AM CDTFlash Flood WarningJANHinds, Madison3 hr
Jun 23, 10:59 AM CDTFlash Flood WarningJANAttala, Holmes, Yazoo3 hr
Jun 23, 11:10 AM CDTSpecial Weather StatementJANHinds, Madison, Rankin50 min
Jun 23, 11:19 AM CDTFlash Flood WarningJANHinds, Madison3 hr
Jun 23, 11:28 AM CDTSpecial Weather StatementJANChoctaw, Clay, Oktibbeha47 min
Jun 23, 12:18 PM CDTFlash Flood WarningJANLeake, Rankin, Scott3 hr
Jun 23, 12:29 PM CDTSpecial Weather StatementJANRankin, Scott61 min
Jun 23, 12:42 PM CDTSpecial Weather StatementJANLowndes48 min
Jun 23, 12:52 PM CDTSpecial Weather StatementJANNeshoba, Newton53 min
Jun 23, 1:35 PM CDTSpecial Weather StatementJANJasper, Newton, Smith55 min
Jun 23, 2:10 PM CDTSpecial Weather StatementJANLawrence35 min
Jun 23, 2:19 PM CDTSpecial Weather StatementJANLauderdale56 min
Jun 23, 2:26 PM CDTRiver Flood WarningJANHinds, Warren12 days
Jun 23, 2:32 PM CDTSpecial Weather StatementJANClarke, Jasper58 min
Jun 23, 3:00 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale47 min
Jun 23, 3:02 PM CDTRiver Flood WarningJANLeake5 days
Jun 23, 3:20 PM CDTSpecial Weather StatementJANJones55 min
Jun 23, 3:37 PM CDTFlash Flood WarningJANJones2 hr
Jun 23, 3:46 PM CDTSpecial Weather StatementJANClarke29 min
Jun 23, 4:04 PM CDTSpecial Weather StatementJANForrest, Lamar56 min
Jun 23, 6:41 PM CDTSpecial Weather StatementJANBolivar64 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.